The NP-completeness of Eulerian Recurrent Length for 4-regular Eulerian Graphs

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

Graph theory is applied in wide area of computer science, including artificial intelligence and operations research. Indeed, graphs are used as models for practical problems. Graph theory, therefore, has potentiality for being useful tools in actual world. In this paper, a computational problem in graph theory, called Eulerian recurrent length, is introduced. The problem asks, for an Eulerian graph and a positive integer, whether there exists an Eulerian circuit of the Eulerian graph such that the length of a shortest subcycle in the Eulerian circuit is greater than or equal to the positive integer. The maximum length of shortest subcycles in Eulerian circuits of an Eulerian graph is referred to as the Eulerian recurrent length of the Eulerian graph by the author. The NP-completeness of the Eulerian recurrent length problem is proved even if each instance is restricted to a pair of a 4-regular graph and any constant greater than 330.

Original languageEnglish
Title of host publicationProceedings - 2014 4th International Conference on Artificial Intelligence with Applications in Engineering and Technology, ICAIET 2014
PublisherInstitute of Electrical and Electronics Engineers Inc.
Pages155-159
Number of pages5
ISBN (Print)9781479979103
DOIs
Publication statusPublished - Dec 9 2015
Event4th International Conference on Artificial Intelligence with Applications in Engineering and Technology, ICAIET 2014 - Kota Kinabalu, Sabah, Malaysia
Duration: Dec 2 2014Dec 5 2014

Other

Other4th International Conference on Artificial Intelligence with Applications in Engineering and Technology, ICAIET 2014
CountryMalaysia
CityKota Kinabalu, Sabah
Period12/2/1412/5/14

    Fingerprint

Keywords

  • Eulerian circuit
  • Eulerian graph
  • Graph theory
  • NP-completeness

ASJC Scopus subject areas

  • Computer Science Applications
  • Engineering (miscellaneous)
  • Artificial Intelligence

Cite this

Jinbo, S. (2015). The NP-completeness of Eulerian Recurrent Length for 4-regular Eulerian Graphs. In Proceedings - 2014 4th International Conference on Artificial Intelligence with Applications in Engineering and Technology, ICAIET 2014 (pp. 155-159). [7351828] Institute of Electrical and Electronics Engineers Inc.. https://doi.org/10.1109/ICAIET.2014.34